Doctors Lounge - Fertility Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Fertility Answers List

Forum Name: Male Sexual Disorders

Question: phimosos sideffects?


 welshman123 - Fri Mar 28, 2008 7:59 pm

Hello there, I am a 19 year old male with a problem! After looking on the internet I can assume that I have phimosis (the tight foreskin thing). It is not a big problem for me personally and sexualy but I have noticed a red soreness on and above the frenulum. There is also a light blueish color above the frenulum near the glans. (it is the same color as the vein leading up into it. It does not hurt but it is worrying. Any help would be a load off my mind. Cheers
 Dr. Chan Lowe - Wed Apr 09, 2008 11:45 pm

User avatar Hello Welshman123,

Phimosis, itself, is not a particularly concerning issue. The worry with phimosis is actually the risk that because of the tightening of the foreskin it may become trapped behind the glans cutting off circulation to it. If this happens it becomes a surgical emergency if the foreskin cannot be brought forward again. This requires an emergent circumcision. Obviously, an emergency surgery is never a desired outcome.

There are a few options if you truly have a phimosis. 1st, circumcision can be done. At 19, this is not necessarily the most comfortable procedure but if desired it can certainly be done (typically by a urologist). 2nd, there is a newer treatment where a high potency topical steroid cream is applied to the tip of the foreskin twice a day for about 2-4 weeks with daily gentle traction (pulling) on the foreskin without pulling it back beyond the glans. This takes advantage of one of the side effects of topical steroids-skin thinning. The steroid helps thin and loosen the foreskin resolving the phimosis and preventing the need for a circumcision. I have used this in several of my patients with very good success.

First, however, you should see your doctor for an evaluation to see if any of this is even needed.

Best wishes.

| Check a doctor's response to similar questions

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us